Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Pittsburgh, PA

March 16, 20256 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 16, 2025, 1:21 PM EDT for 6 counties in Pennsylvania. It was in force for 54 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2025, 1:21 PM EDT (17:21 UTC)
Expired
Mar 16, 2025, 2:15 PM EDT
In force
54 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.25 in
Wind
70.0 mph

Counties Armstrong County, PA, Clarion County, PA, Forest County, PA, Indiana County, PA, Jefferson County, PA, Venango County, PA

The radar

The State College radar (KCCX), 98 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 1:27 PM EDTHAIL 0.751 W Hawthorn, PAReport from mPING: Dime (0.75 in.).
Mar 16, 1:27 PM EDTHAIL 0.751 W Hawthorn, PA
Mar 16, 1:30 PM EDTTSTM WND DMGRural Valley, PATrees down in Rural Valley. Time estimated via radar.
Mar 16, 1:35 PM EDTTSTM WND DMGIndiana, PALarge tree on a house on Chestnut Street. Picture provided. Time estimated.
Mar 16, 1:35 PM EDTTSTM WND DMGIndiana, PALarge tree on a house on Chestnut Street. Picture provided. Time estimated.
Mar 16, 1:38 PM EDTTSTM WND DMG1 Ne Sigel, PATree down into house.
Mar 16, 1:38 PM EDTTSTM WND DMG1 Ne Sigel, PA
Mar 16, 1:40 PM EDTTSTM WND DMG1 Se Indiana, PARoof damage to house with roof completely removed from outbuildings. Time estimated via radar.
Mar 16, 1:40 PM EDTTSTM WND DMG2 Ne Chevy Chase Height, PANumerous trees down. Time estimated via radar.
Mar 16, 1:40 PM EDTTSTM WND DMG3 Ne Ernest, PATree down on Kimmel Road.
Mar 16, 1:40 PM EDTTSTM WND DMG3 Ne Ernest, PATree down on Kimmel Road.
Mar 16, 1:40 PM EDTTSTM WND DMG5 N Corsica, PATwo uprooted trees and two dead trees fallen. Time estimated via radar.
Mar 16, 1:40 PM EDTTSTM WND DMG7 Wnw Sigel, PARoute 36 closed between Leeper and SR 899 due to downed trees.
Mar 16, 1:43 PM EDTTSTM WND DMGClymer, PALarge tree uprooted in Clymer. Picture provided.
Mar 16, 1:43 PM EDTTSTM WND DMGClymer, PALarge tree uprooted in Clymer. Picture provided.
Mar 16, 1:50 PM EDTTSTM WND DMGBrookville, PA10,572 customers without power or about 43% of Jefferson County as of 3:11 pm EDT.
Mar 16, 1:50 PM EDTTSTM WND DMGBrookville, PA
Mar 16, 1:52 PM EDTTSTM WND DMG3 Wnw Marienville, PATime estimated. 1,918 customers without power, of 28% of Forest County.
Mar 16, 1:52 PM EDTTSTM WND DMG3 Wnw Marienville, PA
Mar 16, 1:55 PM EDTTSTM WND GST 49Dubois Airport, PAKDUJ.
Mar 16, 1:55 PM EDTTSTM WND GST 49Dubois Airport, PA
Mar 16, 1:59 PM EDTTSTM WND DMG1 Se Reynoldsville, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 10:31 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
790 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WUUS51 KPBZ 161721
SVRPBZ
PAC005-031-053-063-065-121-161815-
/O.NEW.KPBZ.SV.W.0021.250316T1721Z-250316T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
121 PM EDT Sun Mar 16 2025

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Forest County in northwestern Pennsylvania...
  Northeastern Venango County in northwestern Pennsylvania...
  Southeastern Armstrong County in west central Pennsylvania...
  Clarion County in west central Pennsylvania...
  Indiana County in west central Pennsylvania...
  Jefferson PA County in west central Pennsylvania...

* Until 215 PM EDT.

* At 121 PM EDT, severe thunderstorms were located along a line from 
  near Clarion to 10 miles east of Kittanning, moving northeast at 
  55 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect
           considerable tree damage. Wind damage is also likely
           to mobile homes, roofs, and outbuildings.

* This severe thunderstorm will be near...
  Clarion, New Bethlehem and Knox around 125 PM EDT.
  Brookville around 140 PM EDT.
  Marienville and Punxsutawney around 145 PM EDT.
  Reynoldsville around 155 PM EDT.
  Brockway around 205 PM EDT.

Other locations impacted by the severe thunderstorm include 
Limestone, Hawthorn, Rural Valley, Distant, Shippenville, Atwood, 
Dayton, Mahoning Creek Lake, Strattanville and Smicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. These storms are capable of producing 
widespread damaging winds and large hail.

A Tornado Watch remains in effect until 400 PM EDT for portions of 
northwest and west central Pennsylvania.

&&

LAT...LON 4162 7962 4162 7896 4144 7896 4144 7898
      4145 7898 4145 7906 4142 7907 4142 7909
      4134 7909 4135 7908 4138 7897 4123 7871
      4120 7871 4120 7877 4113 7880 4072 7880
      4048 7945 4053 7945 4053 7947 4107 7949
TIME...MOT...LOC 1721Z 225DEG 48KT 4122 7946 4107 7937 4079 7934

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Frazier
3 follow-up statements
064 
WWUS51 KPBZ 161735
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
135 PM EDT Sun Mar 16 2025

PAC121-161745-
/O.CAN.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Venango PA-
135 PM EDT Sun Mar 16 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN VENANGO 
COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 PM EDT for a portion of 
northwest Pennsylvania.

&&

LAT...LON 4162 7945 4162 7896 4144 7896 4145 7906
      4142 7907 4142 7909 4134 7909 4135 7908
      4135 7902 4138 7897 4125 7874 4123 7874
      4123 7871 4120 7871 4120 7877 4113 7880
      4072 7880 4048 7945 4053 7945 4053 7947
TIME...MOT...LOC 1721Z 225DEG 48KT 4123 7944 4108 7936 4080 7933

$$


PAC005-031-053-063-065-161815-
/O.CON.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Armstrong PA-Clarion PA-Forest PA-Indiana PA-Jefferson PA-
135 PM EDT Sun Mar 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT 
FOR FOREST, SOUTHEASTERN ARMSTRONG, CLARION, INDIANA AND JEFFERSON 
PA COUNTIES...

At 135 PM EDT, severe thunderstorms were located along a line from 
11 miles northeast of Clarion to 10 miles west of Punxsutawney, 
moving northeast at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable
         tree damage. Wind damage is also likely to mobile homes,
         roofs, and outbuildings.

This severe thunderstorm will be near...
  Clarion and New Bethlehem around 125 PM EDT.
  Brookville around 140 PM EDT.
  Marienville and Punxsutawney around 145 PM EDT.
  Reynoldsville around 155 PM EDT.
  Brockway around 205 PM EDT.

Other locations impacted by the severe thunderstorm include 
Limestone, Hawthorn, Rural Valley, Distant, Atwood, Dayton, Mahoning 
Creek Lake, Strattanville, Smicksburg and Plumville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. These storms are capable of producing 
widespread damaging winds and large hail.

A Tornado Watch remains in effect until 400 PM EDT for portions of 
northwest and west central Pennsylvania.

&&

LAT...LON 4162 7945 4162 7896 4144 7896 4145 7906
      4142 7907 4142 7909 4134 7909 4135 7908
      4135 7902 4138 7897 4125 7874 4123 7874
      4123 7871 4120 7871 4120 7877 4113 7880
      4072 7880 4048 7945 4053 7945 4053 7947
TIME...MOT...LOC 1721Z 225DEG 48KT 4123 7944 4108 7936 4080 7933

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Frazier
960 
WWUS51 KPBZ 161756
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
156 PM EDT Sun Mar 16 2025

PAC005-031-161806-
/O.CAN.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Armstrong PA-Clarion PA-
156 PM EDT Sun Mar 16 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN 
ARMSTRONG AND CLARION COUNTIES...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled. However, gusty winds are 
still possible with lingering showers.

&&

LAT...LON 4162 7922 4162 7896 4144 7896 4145 7906
      4142 7907 4142 7909 4134 7909 4138 7897
      4125 7874 4123 7874 4123 7871 4120 7871
      4120 7877 4113 7880 4072 7880 4067 7897
      4075 7912 4098 7910
TIME...MOT...LOC 1735Z 225DEG 48KT 4136 7927 4121 7918 4093 7915

$$


PAC053-063-065-161815-
/O.CON.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Forest PA-Indiana PA-Jefferson PA-
156 PM EDT Sun Mar 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT 
FOR EASTERN FOREST, NORTHEASTERN INDIANA AND JEFFERSON PA COUNTIES...

At 156 PM EDT, severe thunderstorms were located along a line from 9 
miles northeast of Marienville to over Reynoldsville, or along a 
line from 9 miles northeast of Marienville to 11 miles east of 
Brookville, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will be near...
  Brookville around 140 PM EDT.
  Marienville and Punxsutawney around 145 PM EDT.
  Reynoldsville around 155 PM EDT.
  Brockway around 205 PM EDT.

Other locations impacted by the severe thunderstorm include Sigel, 
Knox-Dale, Clear Creek State Park, Clarington, Anita, Sykesville and 
Falls Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. These storms are capable of producing 
widespread damaging winds.

&&

LAT...LON 4162 7922 4162 7896 4144 7896 4145 7906
      4142 7907 4142 7909 4134 7909 4138 7897
      4125 7874 4123 7874 4123 7871 4120 7871
      4120 7877 4113 7880 4072 7880 4067 7897
      4075 7912 4098 7910
TIME...MOT...LOC 1735Z 225DEG 48KT 4136 7927 4121 7918 4093 7915

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Frazier
254 
WWUS51 KPBZ 161806
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
206 PM EDT Sun Mar 16 2025

PAC053-063-065-161816-
/O.EXP.KPBZ.SV.W.0021.000000T0000Z-250316T1815Z/
Forest PA-Indiana PA-Jefferson PA-
206 PM EDT Sun Mar 16 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 215 PM EDT FOR EASTERN 
FOREST, NORTHEASTERN INDIANA AND JEFFERSON PA COUNTIES...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 400 PM EDT for portions of 
northwest and west central Pennsylvania.

&&

LAT...LON 4162 7922 4162 7896 4144 7896 4145 7906
      4142 7907 4142 7909 4134 7909 4138 7897
      4125 7874 4123 7874 4123 7871 4120 7871
      4120 7877 4113 7880 4072 7880 4067 7897
      4075 7912 4098 7910
TIME...MOT...LOC 1756Z 226DEG 48KT 4156 7899 4141 7891 4113 7888

$$

Frazier

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 11:03 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 16, 11:03 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1103 AM EDT Sun Mar 16 2025

.SYNOPSIS...
Showers and thunderstorms are expected today as a strong cold
front crosses the region. Some storms could be severe. A few
snow showers are possible early Monday before high pressure
returns dry and warmer weather to the region through mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Strong cold front crosses today
- Showers and thunderstorms expected
- Severe storms possible, with damaging wind and isolated
  tornadoes
- Gusty wind outside of thunderstorms
-------------------------------------------------------------------

A cold front currently crossing through central Ohio will cross
the region, with convection developing ahead of the front late
this morning and into the afternoon. Strong speed and
directional shear with a low level jet max of 50-70kt at 850mb
is progged, as well as CAPE values between 500 and 750j/kg.
Latest CAMs hint towards storms in a line or broken line, and
given the current synoptic situation and several hours of
plentiful solar insolation to bolster sfc instability, the
threat of damaging wind and possible QLCS tornadoes has
increased. After coordination with SPC, a Tornado Watch has
been issued, and is valid until 4PM this afternoon.

Wind gusts to 40mph are also possible outside of any storms
with mixing and a tight surface pressure gradient during the
day.

The low's surface cold front is progged to cross the region by
mid to late afternoon. Additional showers and storms are likely
with the front, though instability and shear is progged to be
less than with the earlier activity.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
KEY MESSAGES:

- Rain changes to snow before ending Monday
- Dry and warmer Tuesday
-------------------------------------------------------------------

Rain is expected to change to snow overnight into early Monday
in cold advection after FROPA, and as the upper trough axis
crosses the region. No accumulation is expected for most of the
area, though an inch or less is possible across the higher
terrain areas. Wind should also diminish tonight as the surface
pressure gradient begins to lessen.

Dry weather and a clearing trend is then expected Monday
afternoon through Tuesday night as high pressure builds across
the region. After a brief cool down on Monday, temperatures
should return to 10 to 15 degrees above average by Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
KEY MESSAGES:

- Dry Wednesday
- Rain chances return Wednesday night through Thursday night
- Warm Thursday, then cooler through the weekend
-------------------------------------------------------------------

Model ensembles indicate an amplified pattern to start mid week.
Ridging, ahead of a central CONUS trough, will maintain dry
weather on Wednesday. This trough, and its associated surface
low, will advance eastward Wednesday night through Thursday,
crossing the region region Thursday night. Increasing rain
chances are expected with its approach and passage. The rain
could mix with or change to snow late Thursday and Thursday
night in cold advection behind the low.

The flow is progged to become less amplified by late week.
Weaker, fast moving disturbances are expected to be embedded in
this flow. Dry weather is expected to return Friday under high
pressure, though another fast moving trough/surface low is
progged for Saturday, returning showers to the region.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A deep upper level low will create scattered lighter rain
showers in between two surface boundaries that will be the main
focus of impact through the afternoon. The first, currently in
eastern OH as of 12z, may develop a line of notably gusty winds
between 30-40kts but may intensify through 15z as it lifts NE
and increase lightning production. A second boundary will
develop shortly after that along a S to SW wind shift between
16z-21z, and again will pose the risk for lightning, wind gust
between 35-45kt (and locally higher), and small hail. Confidence
is fairly low on the exact timing for potential terminal impacts
given varied model guidance projections and current struggles in
capturing near-term environment.

The expectation is for a cold front to cross between 22z-04z
tonight that will see wind subside (but remain breezy) and bring
areawide MVFR with localized IFR cigs. Remnant influence of the
upper low and the onset of cold advection may regenerate iso/sct
showers that transition to snow and favor northwest PA. At this
time, accumulations are expected to be minimal given meager
moisture/temperature profiles.

Outlook...
Precipitation will taper off Monday morning while subsidence and
dry advection slowly erode area MVFR stratocu; there is high
confidence in VFR returning to sites by 18z (only 10-25%
probability of MVFR cigs lingering).

There is high confidence in VFR under the influence of high
pressure until the next low pressure system crosses the region
late Wednesday into Thursday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory until 2 PM EDT this afternoon for WVZ514.

&&

SYNOPSIS...88
NEAR TERM...88
SHORT TERM...WM
LONG TERM...WM
AVIATION...Frazier
Hazardous weather outlook, Mar 16, 10:34 AM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1034 AM EDT Sun Mar 16 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-171445-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1034 AM EDT Sun Mar 16 2025

...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-171445-
Eastern Tucker-
1034 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 16, 1:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
103 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Hail             Lower Burrell           40.58N  79.71W
03/16/2025  E1.75 inch       Westmoreland       PA   NWS Employee

            Time estimated.

&&

Event Number PBZ2505235

CL
Local storm report, Mar 16, 1:05 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
105 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Hail             Lower Burrell           40.58N  79.71W
03/16/2025  E1.25 inch       Westmoreland       PA   Public

&&

Event Number PBZ2505236

CL
Local storm report, Mar 16, 1:10 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
110 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Hail             2 SW West Leechburg     40.61N 79.65W
03/16/2025  E1.25 Inch       Westmoreland       PA   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, Mar 16, 1:12 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
112 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     Hail             Harrison Township       40.64N 79.72W
03/16/2025  M1.00 Inch       Allegheny          PA   Public

0109 PM     Hail             1 SE Harrison Township  40.63N 79.71W
03/16/2025  E1.00 Inch       Allegheny          PA   Public

&&
Local storm report, Mar 16, 1:19 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
119 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     Tstm Wnd Dmg     2 ENE Star City         39.67N 79.96W
03/16/2025                   Monongalia         WV   Amateur Radio

            SKYWARN KE8TUZ reports snapped power pole on
            Van Vorhees Road. Power outage resulted
            north of the Ruby Memorial Hospital.

&&

Craven
Local storm report, Mar 16, 1:21 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
121 PM EDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Hail             2 ESE Metcalf           40.62N  79.65W
03/16/2025  E1.25 inch       Westmoreland       PA   Public

&&

Event Number PBZ2505246

CL

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:17 AM EDTSevere Thunderstorm WarningPBZGreene, Washington43 min
Mar 16, 11:54 AM EDTSevere Thunderstorm WarningPBZWashington51 min
Mar 16, 11:56 AM EDTSevere Thunderstorm WarningPBZGreene49 min
Mar 16, 12:16 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Greene, Washington and 1 more44 min
Mar 16, 12:26 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland49 min
Mar 16, 12:28 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence32 min
Mar 16, 12:48 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZAllegheny, Armstrong, Butler, Clarion, Indiana, Jefferson and 1 more57 min
Mar 16, 12:51 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence, Mercer39 min
Mar 16, 12:56 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZAllegheny, Fayette, Indiana, Westmoreland64 min
Mar 16, 1:05 PM EDTTornado WarningPBZArmstrong, Indiana25 min
Mar 16, 1:08 PM EDTTornado WarningPBZFayette, Westmoreland22 min
Mar 16, 1:13 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZBeaver, Butler, Lawrence, Mercer, Venango, Washington47 min
Mar 16, 1:19 PM EDTTornado WarningPBZIndiana, Westmoreland26 min
Mar 16, 1:41 PM EDTTornado WarningPBZIndiana20 min
Mar 16, 1:53 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Forest, Mercer, Venango25 min
Mar 16, 6:32 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence, Mercer43 min
Mar 16, 7:44 PM EDTSpecial Weather StatementPBZFayette31 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.